Drug Eruption From Atorvastatin: With Initial Misdiagnosis of Tinea Cruris.
Аннотация
Objective To present the case of a Latin man 68 years of age who presented to the emergency department with a rash to the right side of his groin 10 weeks after switching from simvastatin 40 mg daily to atorvastatin 40 mg daily. Background Prior to switching to atorvastatin, the patient had been taking simvastatin for 21 years without rash. The rash progressed bilaterally to his arms and hands, legs, buttocks, back, and trunk before the patient was seen by dermatology and atorvastatin was discontinued. Results Within six weeks of discontinuation of atorvastatin, the rash resolved with remaining pigmentation changes. The adverse effect was documented in the patient's chart, and dermatology recommended avoiding other statins in the future. Settings Ambulatory clinic pharmacy practice, emergency room, or urgent care centers. Practice Considerations Atorvastatin is a 3-hydroxy-3-methyl-glutaryl-coenzyme A (HMG-CoA) reductase inhibitor or statin that has been FDA approved for the prevention of atherosclerotic cardiovascular disease (ASCVD) and treatment of hypercholesterolemia since 1996. Despite widespread use of atorvastatin over many years, only a handful of published cases report drug eruption from its use. Previous case reports have found that retrial of statins may cause similar drug eruption. Conclusion Pharmacists should consider HMG-CoA reductase inhibitors as a possible cause of new onset rash and should not retrial an alternative statin.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.